

E C L A C

Distr. LIMITED 24 April 2018

ORIGINAL: ENGLISH

Twenty-seventh session of the Caribbean Development and Cooperation Committee

Gros Islet, Saint Lucia, 27 April 2018

PRELIMINARY PROGRAMME

9:00 am - 9:45 am **Opening of the session** (agenda item 1)

- Statement by the Honourable Mark Brantley, Premier of Nevis and Minister of Foreign Affairs and Aviation, Saint Kitts and Nevis, outgoing Chair of the Caribbean Development and Cooperation Committee (CDCC)
- Statement by the Honourable Allen Chastanet, Prime Minister and Minister for Finance, Economic Growth, Job Creation, External Affairs and the Public Service of Saint Lucia, incoming Chair of the CDCC
- Introductory remarks and commemoration of the seventieth anniversary of the Economic Commission of Latin America and the Caribbean (ECLAC) by Raúl Garcia Buchaca, Deputy Executive Secretary for Management and Programme Analysis, ECLAC

Plenary dialogue (30 minutes)

9:45 am - 10:00 am

Election of officers, adoption of the agenda, procedural matters and organization of work

10:00 am - 10:30 am

Coffee break

10:30 am - 11:15 am

An outlook on sustainable development in the Caribbean (agenda item 2)

Dillon Alleyne, Deputy Director, ECLAC subregional headquarters for the Caribbean, will present to the Committee perspectives on sustainable development in the Caribbean (15 minutes)

Plenary dialogue (30 minutes)

11:15 am - 12:00 pm

Promoting climate resilience and sustainable economic growth in the Caribbean (agenda item 3)

The Honourable Mark Brantley, Premier of Nevis and Minister of Foreign Affairs and Aviation, Saint Kitts and Nevis, will present to the Committee the issues

addressed during the fifth meeting of the Caribbean Development Roundtable (15 minutes)

Plenary dialogue (30 minutes)

12:00 pm - 12:30 pm

Second Forum of the countries of Latin America and the Caribbean for Sustainable Development (agenda item 4)

Diane Quarless, Director of the ECLAC subregional headquarters for the Caribbean, will present a summary report on the outcome of the second Forum of the Countries of Latin America and the Caribbean for Sustainable Development, held 18-20 April 2018 in Santiago, Chile (10 minutes)

Plenary dialogue (20 minutes)

12:30 pm - 1:00 pm

Supporting implementation of the Sustainable Development Goals in synergy with the small island developing States development agenda (agenda item 5)

The Ag. Deputy Permanent Secretary, Department of Sustainable Development in the Ministry of Sustainable Development, Energy, Science and Technology of Saint Lucia, Caroline Eugene, will present a proposal to strengthen the subregional mechanism to promote implementation of the small island developing States' agenda, within the broader framework of support for the Sustainable Development Goals (10 minutes)

Plenary dialogue (20 minutes)

1:00 pm

Start of lunch break

1:30 pm - 2:00 pm

Launch of ECLAC/Caribbean Court of Justice (CCJ) book

The Hon. Mr. Justice Winston Charles Anderson, Judge of the Caribbean Court of Justice and Chairman of the Caribbean Court of Justice Academy of Law will launch the ECLAC/CCJ publication titled "Ensuring environmental access rights in the Caribbean: Analysis of selected case law". With a view to strengthening environmental democracy in the Caribbean, this joint publication summarizes the international, regional and national legal frameworks applicable to Caribbean countries on access to information, public participation and access to justice in environmental matters, identifies common core elements and reviews salient cases from high courts of the sub-region where such standards have been applied (30 minutes).

2:15 pm

End of lunch break

2:15 pm - 3:40 pm

Matters relating to the programme of work (agenda item 6)

The Director of the ECLAC subregional headquarters for the Caribbean will present the subregional activities undertaken in the Caribbean for the biennium 2016–2017 and introduce the programme of work for the biennium 2018–2019 and the draft programme of work for 2020, with particular emphasis on two key areas of the work of the subregional headquarters: disaster assessment and support for implementation of the Sustainable Development Goals in the Caribbean (45 minutes).

Plenary dialogue (40 minutes)

3:40 pm - 3:50 pm Thirty-seventh session of the Economic Commission for Latin America and the Caribbean (ECLAC) (agenda item 7)

Raúl Garcia Buchaca, Deputy Executive Secretary for Management and Programme Analysis, ECLAC will brief the Committee on the substantive preparations and organization of work for the thirty-seventh session of ECLAC, which will be held on 7–11 May 2018 in Havana (10 minutes).

3:50 pm - 4:15 pm Consideration and adoption of resolutions (agenda item 8)

The Committee will consider the draft resolutions of its twenty-seventh session and adopt these as it deems appropriate (25 minutes).

4:15 pm - 4:45 pm Other matters (agenda item 9)

Delegations may wish to raise issues not previously discussed (30 minutes).

4:45 pm - 5:15 pm Coffee break

5:15 pm - 5:20 pm Date and venue of the nineteenth meeting of the Monitoring Committee of the Caribbean Development and Cooperation Committee (CDCC) (agenda item

5:20 pm - 6:00 pm Closure of the session (agenda item 11)

The Rapporteur will present summary conclusions of the meeting. Closing remarks will then be made by Raúl Garcia Buchaca, Deputy Executive Secretary for Management and Programme Analysis, ECLAC, and Allen Chastanet, Chair of the CDCC.